Viscosity iterative techniques for approximating a common zero of monotone operators in an Hadamard space

  • C. Izuchukwu
  • A. A. Mebawondu
  • K. O. Aremu
  • H. A. Abass
  • O. T. MewomoEmail author


The main purpose of this paper is to introduce some viscosity-type proximal point algorithms which comprise of a nonexpansive mapping and a finite sum of resolvents of monotone operators, and prove their strong convergence to a common zero of a finite family of monotone operators which is also a fixed point of a nonexpansive mapping and a unique solution of some variational inequality problems in an Hadamard space. We apply our results to solve a finite family of convex minimization problems, variational inequality problems and convex feasibility problems.


Monotone operators Convex feasibility problems Variational inequalities Minimization problems Viscosity iterations CAT(0) space 

Mathematics Subject Classification

47H09 47H10 49J20 49J40 



The fourth author acknowledge with thanks the bursary and financial support from Department of Science and Technology and National Research Foundation, Republic of South Africa Center of Excellence in Mathematical and Statistical Sciences (DST-NRF COE-MaSS) Doctoral Bursary. Opinions expressed and conclusions arrived are those of the authors and are not necessarily to be attributed to the CoE-MaSS.

Compliance with ethical standards

Conflicts of interest

The authors declare that they have no competing interests.


  1. 1.
    Ahmadi Kakavandi, B., Amini, M.: Duality and subdifferential for convex functions on complete CAT(0) metric spaces. Nonlinear Anal. 73, 3450–3455 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Aremu, K.O., Izuchukwu, C., Ugwunnadi, G.C., Mewomo, O.T.: On the proximal point algorithm and demimetric mappings in CAT(0) spaces. Demonstr. Math. 51, 277–294 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Bačák, M.: The proximal point algorithm in metric spaces, Israel. J. Math. 194, 689–701 (2013)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Bačák, M., Reich, S.: The asymptotic behavior of a class of nonlinear semigroups in Hadamard spaces. J. Fixed Point Theory Appl. 16, 189–202 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Bauschke, H.H., Combettes, P.L.: Convex Analysis and Monotone Operator Theory in Hilbert Spaces. Ser. CMS Books in Mathematics. Springer, Berlin (2011)CrossRefzbMATHGoogle Scholar
  6. 6.
    Bot, R.I., Csetnek, E.R.: Penalty schemes with inertial effects for monotone inclusion problems. Optimization 66(6), 965–982 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Berg, I.D., Nikolaev, I.G.: Quasilinearization and curvature of Alexandrov spaces. Geom. Dedicata 133, 195–218 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Bridson, M., Haefliger, A.: Metric Spaces of Nonpositive Curvature. Springer, Berlin (1999)CrossRefzbMATHGoogle Scholar
  9. 9.
    Bruck, R.E., Reich, S.: Nonexpansive projections and resolvents of accretive operators in Banach spaces. Houston J. Math. 3, 459–470 (1977)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Bruhat, F., Tits, J.: Groupes Réductifs sur un Corp Local. I. Donneés Radicielles Valuées, Institut des Hautes Études Scientifiques 41 (1972)Google Scholar
  11. 11.
    Byrne, C., Censor, Y., Gibali, A., Reich, S.: Weak and strong convergence of algorithms for the split common null point problem. J. Nonlinear Convex Anal. 13, 759–775 (2012)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Chaoha, P., Phon-on, A.: A note on fixed point sets in CAT(0) spaces. J. Math. Anal. Appl. 320(2), 983–987 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Chidume, C.E.: Geometric Properties of Banach Spaces and Nonlinear Iterations. Springer Verlag Series, Lecture Notes in Mathematics, ISBN 978-1-84882-189-7 (2009)Google Scholar
  14. 14.
    Cholamjiak, P.: The modified proximal point algorithm in CAT(0) spaces. Optim. Lett. 9, 1401–1410 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Cholamjiak, P., Abdou, A.A., Cho, Y.J.: Proximal point algorithms involving fixed points of nonexpansive mappings in CAT(0) spaces. Fixed Point Theory Appl. 2015, 227 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Cholamjiak, P., Cholamjiak, W., Suantai, S.: A modified regularization method for finding zeros of monotone operators in Hilbert spaces. J. Ineq. Appl. 2015, 220 (2015). MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Dehghan, H., Rooin, J.: Metric projection and convergence theorems for nonexpansive mappings in Hadamard spaces. (arXiv:1410.1137v1 [math.FA]2014)
  18. 18.
    Dhompongsa, S., Kirk, W.A., Sims, B.: Fixed points of uniformly Lipschitzian mappings. Nonlinear Anal. 64(4), 762–772 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Dhompongsa, S., Panyanak, B.: On \(\triangle \)-convergence theorems in CAT(0) spaces. Comput. Math. Appl. 56, 2572–2579 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Goebel, K., Reich, S.: Uniform Convexity, Hyperbolic Geometry and Nonexpansive Mappings. Marcel Dekker, New York (1984)zbMATHGoogle Scholar
  21. 21.
    Izuchukwu, C., Ugwunnadi, G.C., Mewomo, O.T., Khan, A.R., Abbas, M.: Proximal-type algorithms for split minimization problem in p-uniformly convex metric spaces. Numer. Algor. (2018).
  22. 22.
    Izuchukwu, C., Aremu, K.O., Mebawondu, A.A., Mewomo, O.T.: A viscosity iterative technique for equilibrium and fixed point problems in a Hadamard space. Appl. Gen. Topol. (to appear) (2019)Google Scholar
  23. 23.
    Izuchukwu, C., Abass, H.A., Mewomo, O.T.: Viscosity approximation method for solving minimization problem and fixed point problem for nonexpansive multivalued mapping in CAT(0) spaces. Ann. Acad. Rom. Sci. Ser. Math. Appl. (to appear) (2019)Google Scholar
  24. 24.
    Jolaoso, L.O., Ogbuisi, F.U., Mewomo, O.T.: An iterative method for solving minimization, variational inequality and fixed point problems in reflexive Banach spaces. Adv. Pure Appl. Math. 9(3), 167–184 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Jolaoso, L.O., Oyewole, K.O., Okeke, C.C., Mewomo, O.T.: A unified algorithm for solving split generalized mixed equilibrium problem and fixed point of nonspreading mapping in Hilbert space. Demonstr. Math. 51, 211–232 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Kakavandi, B.A.: Weak topologies in complete CAT(0) metric spaces. Proc. Am. Math. Soc., s 0002-9939 117— 435 (2012)Google Scholar
  27. 27.
    Kamimura, S., Takahashi, W.: Approximating solutions of maximal monotone operators in Hilbert spaces. J. Approx. Theory 106, 226–240 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Khatibzadeh, H., Ranjbar, S.: Monotone operators and the proximal point algorithm in complete CAT(0) metric spaces. J. Aust. Math Soc. 103(1), 70–90 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Khatibzadeh, H., Ranjbar, S.: A variational inequality in complete CAT(0) spaces. J. Fixed Point Theory Appl. 17, 557–574 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Kirk, W.A., Panyanak, B.: A concept of convergence in geodesic spaces. Nonlinear Anal. 68, 3689–3696 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Li, C., Lopez, G., Martin-Marquez, V.: Monotone vector fields and the proximal point algorithm. J. Lond. Math. Soc 679, 663–683 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Lim, T.C.: Remarks on some fixed point theorems. Proc. Am. Math. Soc. 60, 179–182 (1976)MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    Martinet, B.: Régularisation d’Inéquations Variationnelles par Approximations Successives. Rev. Franćaise dInform. et de Rech. Opérationnelle 3, 154–158 (1970)zbMATHGoogle Scholar
  34. 34.
    Mewomo, O.T., Ogbuisi, F.U.: Convergence analysis of iterative method for multiple set split feasibility problems in certain Banach spaces. Quaest. Math. 41(1), 129–148 (2018)MathSciNetCrossRefGoogle Scholar
  35. 35.
    Nevanlinna, O., Reich, S.: Strong convergence of contraction semigroups and of iterative methods for accretive operators in Banach spaces. Israel J. Math. 32, 44–58 (1979)MathSciNetCrossRefzbMATHGoogle Scholar
  36. 36.
    Ogbuisi, F.U., Mewomo, O.T.: Iterative solution of split variational inclusion problem in real Banach space. Afr. Mat. 28(1–2), 295–309 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  37. 37.
    Okeke, C.C., Bello, A.U., Izuchukwu, C., Mewomo, O.T.: Split equality for monotone inclusion problem and fixed point problem in real Banach spaces. Aust. J. Math. Anal. Appl. 14(2), 1–20 (2017)MathSciNetzbMATHGoogle Scholar
  38. 38.
    Okeke, C.C., Izuchukwu, C.: A strong convergence theorem for monotone inclusion and minimization problems in complete CAT(0) spaces. Optim. Meth. Softw. (2018).
  39. 39.
    Ranjbar, S., Khatibzadeh, H.: Strong and \(\Delta \)-convergence to a zero of a monotone operator in CAT(0) spaces Mediterr. J. Math.
  40. 40.
    Rockafellar, R.T.: Monotone operators and the proximal point algorithm. SIAM J. Control Optim. 14, 877–898 (1976)MathSciNetCrossRefzbMATHGoogle Scholar
  41. 41.
    Ranjbar, S., Khatibzadeh, H.: Convergence and w-convergence of modified Mann iteration for a family of asymptotically nonexpansive type mappings in complete CAT(0) spaces. Fixed Point Theory 17, 151–158 (2016)MathSciNetzbMATHGoogle Scholar
  42. 42.
    Reich, S., Salinas, Z.: Weak convergence of infinite products of operators in Hadamard spaces. Rend. Circ. Mat. Palermo 65, 55–71 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  43. 43.
    Reich, S., Zaslavski, A.J.: Infinite products of resolvents of accretive operators. Topological Methods Nonlinear Anal. 15 (2000)Google Scholar
  44. 44.
    Reich, S., Shafrir, I.: Nonexpansive iterations in hyperbolic spaces. Nonlinear Anal. 15, 537–558 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  45. 45.
    Suparatulatorn, R., Cholamjiak, P., Suantai, S.: On solving the minimization problem and the fixed-point problem for nonexpansive mappings in CAT(0) spaces. Optim. Methods Softw. 32, 182–192 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  46. 46.
    Suzuki, T.: Strong convergence theorems for infinite families of nonexpansive mappings in general Banach spaces. Fixed Point Theory Appl. 1, 103–123 (2005)MathSciNetzbMATHGoogle Scholar
  47. 47.
    Tang, J.: Viscosity Approximation Methods for a Family of Nonexpansive Mappings in CAT(0) Spaces. Abstr. Appl. Anal. (2014). Article ID 389804, 9 pagesGoogle Scholar
  48. 48.
    Wang, J., Li, C., Lopez, G., Yao, J.: Proximal point algorithms on Hadamard manifolds: linear convergence and finite termination. SIAM J. Optim. 26(4), 2696–2729 (2016)Google Scholar
  49. 49.
    Ugwunnadi, G.C., Izuchukwu, C., Mewomo, O.T.: Strong convergence theorem for monotone inclusion problem in CAT(0) spaces. Afr. Mat. (2018). Scholar
  50. 50.
    Wangkeeree, R., Preechasilp, P.: Viscosity approximation methods for nonexpansive mappings in CAT(0) spaces. J. Inequal. Appl. 2013, Article ID 93 (2013)Google Scholar
  51. 51.
    Xu, H.K.: Iterative algorithms for nonlinear operators. J. Lond. Math. Soc. 66(1), 240–256 (2002)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag Italia S.r.l., part of Springer Nature 2019

Authors and Affiliations

  1. 1.School of Mathematics, Statistics and Computer ScienceUniversity of KwaZulu-NatalDurbanSouth Africa

Personalised recommendations